MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device with the lens was returned in the blister tray inside the carton.The lens stop and plunger lock were removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.The plunger was in contact with the trailing optic edge inside the lens loading area.The leading haptic and the optic leading edge was partially advanced into the nozzle entry area.The trailing haptic was extended back along the side of the plunger.The distal tip of the trailing haptic was trapped on top of the plunger.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was used.The lens was slightly advanced in the device and the trailing haptic position indicates it was not in a proper position for advancement per the provided diagrams in the ifu.The trailing haptic position was most likely interpreted as the reported complaint.The root cause may be related to a failure to follow the ifu (instructions for use).Inadequate viscoelastic was observed.Fully insert the ovd (ophthalmic viscosurgical device) cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the ¿fill-to¿ line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use an company ovd qualified for use with the company specific pre-loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device.The customer was unaware of any further information.File will be reopened if new information is received.The investigation has been completed based on current information.Complaints are reviewed and monitored for adverse trends on a monthly basis.No adverse trends have been observed associated with the reported product and event.No further action has been identified for this reported event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during cataract surgery with intraocular lens (iol) implant procedure, while injecting in the eye the lens did not unfold.The surgery was completed with new lens.There was no patient harm.

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22728219
Report Number1119421-2025-02167
Device Sequence Number8989709
Product Code KYB
UDI-Device Identifier00380652395410
UDI-Public(01)00380652395410(17)270324(11)240325(10)15822682
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15822682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient Age84 YR
Patient SexMale